University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Time-dependent conformal mapping of doubly-connected regions

Turner, MR and Bridges, TJ (2015) Time-dependent conformal mapping of doubly-connected regions Advances in Computational Mathematics, 42 (4). pp. 947-972.

[img]
Preview
Text
10.1007_s10444-015-9448-6.pdf

Download (2MB) | Preview
[img]
Preview
Text (licence)
SRI_deposit_agreement.pdf
Available under License : See the attached licence file.

Download (33kB) | Preview
[img] Text
doubly-connected_time-dependent_REVISION.pdf
Restricted to Repository staff only
Available under License : See the attached licence file.

Download (716kB)
[img] Text
paper_acceptance_ACOM Your manuscript entitled Time-dependent conformal mapping of doubly-connected regions.txt
Restricted to Repository staff only
Available under License : See the attached licence file.

Download (2kB)

Abstract

This paper examines two key features of time-dependent conformal mappings in doubly-connected regions, the evolution of the conformal modulus Q(t) and the boundary transformation generalizing the Hilbert transform. It also applies the theory to an unsteady free surface flow. Focusing on inviscid, incompressible, irrotational fluid sloshing in a rectangular vessel, it is shown that the explicit calculation of the conformal modulus is essential to correctly predict features of the flow. Results are also presented for fully dynamic simulations which use a time-dependent conformal mapping and the Garrick generalization of the Hilbert transform to map the physical domain to a time-dependent rectangle in the computational domain. The results of this new approach are compared to the complementary numerical scheme of Frandsen (2004) (J. Comp. Phys. 196, 53-87) and it is shown that correct calculation of the conformal modulus is essential in order to obtain agreement between the two methods.

Item Type: Article
Subjects : Mathematics
Divisions : Faculty of Engineering and Physical Sciences > Mathematics
Authors :
AuthorsEmailORCID
Turner, MRUNSPECIFIEDUNSPECIFIED
Bridges, TJUNSPECIFIEDUNSPECIFIED
Date : 17 December 2015
Identification Number : 10.1007/s10444-015-9448-6
Copyright Disclaimer : © The Author(s) 2016. This article is published with open access at Springerlink.com. The final publication is available at Springer via http://link.springer.com/journal/10444
Related URLs :
Depositing User : Symplectic Elements
Date Deposited : 04 Feb 2016 11:04
Last Modified : 09 Aug 2016 15:55
URI: http://epubs.surrey.ac.uk/id/eprint/809612

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800